Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

I have a prescription for 50 mg of Atenolol. I feel like my heart is racing

I have a prescription for 50 mg of Atenolol. I have high blood pressure and I am supposed to take one a day but I forgot I had taken one this morning and just took a second one. So I have taken 100 mg. How bad is this overdose? I just checked my blood pressure and it is 110 over 68. I googled Atenolol overdose and some of the websites said loss of life, but I am not sure how bad of an overdose they are talking about. Is this serious? Please help! I am starting to feel dizzy, and I feel like my heart is racing.
Asked On : Sat, 19 Dec 2009
Answers:  1 Views:  375
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
You're feeling dizzy because you're starting to panic. Relax and breathe. 2 Atenolol is NOT an overdose, it is just you took a little too much. It will take time for your body to clear it. In the meantime, rest, relax and drink fluids. Your current pressure is completely normal. Try only taking your medication at a certain time each day, this way you'll know you took it and won't take any more.
Answered: Sun, 20 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor